MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95004
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between pd therapy with the fresenius stay safe extension set and the patient¿s peritonitis event.Peritonitis is a well-documented complication in pd patients.The patient¿s pd culture grew the bacteria staphylococcus bacteria normally found on human skin.Based on the reported information, the stay safe extension set cannot be excluded as a contributing factor in this event as it was reported the product was loose.It is unknown why the transfer set was loose and manufacturer product investigation is pending at the time this clinical investigation was performed, furthermore, it was reported that the patient performs manual pd exchanges several times a day in which the patient handles pd connections which may result in a breach in aseptic technique/touch contamination.Due to potential sources for this peritonitis infection, the exact cause of the event cannot be firmly established.
 
Event or Problem Description
A peritoneal dialysis (pd) nurse reported that a patient on pd had peritonitis.The patient was seen in the outpatient pd clinic for symptoms of abdominal pain and cloudy pd effluent.It was reported that during the clinic visit it was observed that the blue adaptor on the patient¿s stay safe extension set was loose.The adaptor was placed on (b)(6) 2024 and is scheduled to be changed every six months.Per the pd nurse, the patient had a pd culture obtained (the same day) which grew coagulase negative staphylococcus, and the patient was diagnosed with peritonitis.The patient was treated with intra-peritoneal (ip) vancomycin and ceftazidime (per clinic protocol).The patient has recovered from the event.Per the nurse, the cause of the peritonitis cannot be firmly established.It was reported that the patient performs manual pd exchanges only and does not use a fresenius cycler for pd treatment.The nurse stated the patient does several pd exchanges a day and that this requires the patient to handle connection ends frequently.However, it is unknown if the patient had a breach in aseptic technique.Furthermore, the pd nurse stated it is unknown why the stay safe extension set was loose.The nurse stated that the stay safe extension set appeared to be defective.However, the nurse stated it is unknown if the stay safe extension set contributed in any way to this event.The lot number for the product was not available.However, the sample was available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint sample was returned to the manufacturer for physical evaluation.The product was not returned in the original packaging or with a label.During disinfection of the returned sample, no leaks were noted.During visual inspection, damage was identified on the catheter end of line (the end that connects to the patient line); there were ¿marks¿ present on the lower part of the connector.It could not be confirmed that the damage was related to the reported peritonitis event.This type of damage would not change the effectiveness of the aseptic barrier between the external and internal parts of the product, since there is no direct contact with the patient end connector.The cause of the damage could not be determined.This damage could have occurred during several different stages including shipping and transportation, storage, or while in the end user¿s possession (making it user related).A manufacturing review was performed on the products shipped to the facility for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all stay safe catheter extension sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.Although damage was found during the visual inspection, there was no leak noted during testing.A definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20785838
Report Number0008030665-2024-01136
Device Sequence Number5004075
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexUnknown